Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 43, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 26, 2006, 4:06 AM MDT. It took effect at Aug 26, 2006, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2006, 4:06 AM MDT (10:06 UTC)
- In effect from
- Aug 26, 2006, 2:00 PM MDT
- Expired
- Aug 26, 2006, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 261006 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 406 AM MDT SAT AUG 26 2006 UTZ440-441-262015- /O.NEW.KSLC.FW.W.0043.060826T2000Z-060827T0200Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 406 AM MDT SAT AUG 26 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR SOUTH CENTRAL UTAH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR SOUTH CENTRAL PORTION OF UTAH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE AHEAD OF AND BEHIND A COLD FRONT THAT WILL SWEEP ACROSS SOUTHERN UTAH THIS AFTERNOON. WESTERLY WINDS OF 25-30 MPH WITH GUSTS TO 35 MPH WILL OCCUR AHEAD OF THE FRONT AND NORTHWEST WINDS WITH SIMILAR SPEEDS WILL OCCUR BEHIND THE FRONT. RELATIVE HUMIDITIES SHOULD LOWER TO BETWEEN 12 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
1 follow-up statement
000 WWUS85 KSLC 262029 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT SAT AUG 26 2006 UTZ440-441-270200- /O.CON.KSLC.FW.W.0043.000000T0000Z-060827T0200Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 229 PM MDT SAT AUG 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 440 AND 441... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FAR SOUTH CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONES 440 AND 441. WINDS WILL CONTINUE TO INCREASE ACROSS FAR SOUTHERN UTAH THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT. WEST WINDS OF 25-30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED INTO EARLY EVENING. RELATIVE HUMIDITIES SHOULD LOWER TO BETWEEN 12 AND 15 PERCENT PRODUCING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH BY 800 PM AND HUMIDITIES WILL RISE ABOVE CRITICAL LEVELS...ALTHOUGH POOR RECOVERIES ARE EXPECTED TONIGHT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 26, 3:30 AM MDT, 36 minutes earlier.
Area forecast discussion, Aug 26, 3:30 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 AM MDT SAT AUG 26 2006
.SYNOPSIS...AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN UTAH
THROUGH TONIGHT. HIGH PRESSURE ALOFT WILL BUILD INTO THE REGION
SUNDAY THROUGH EARLY NEXT WEEK.
&&
.DISCUSSION...BAND OF PRECIPITATION AHEAD OF THE CLOSED LOW OVER
NORTHEAST NEVADA CONTINUES ACROSS THE NORTHWEST DESERTS. SCATTERED
THUNDERSTORMS IN SOUTHWEST FLOW ALOFT NOW DEVELOPING AHEAD OF THIS
FEATURE SIMILAR TO LAST NIGHT BUT TRACKING SOUTH TO NORTH AHEAD OF
THE CLOSED LOW. MID LEVEL CONVERGENCE ZONE AHEAD OF THE UPPER LOW
CENTER IS THE FOCUS AS INCREASING PVA WITH THE INITIAL VORT LOBE
LIFTS THE CONDITIONALLY UNSTABLE AIR MASS AND GREATER PRECIPITABLE
WATER OVER NORTHERN UTAH. MORE RANDOM ACTIVITY DEVELOPING OVER THE
WASATCH RANGE. SOUNDINGS SUPPORT STRONG STORMS DURING THE MORNING
HOURS WILL THE VORT LOBE SWEEPING ACROSS NORTHERN UTAH WHILE -15C
ISOTHERM AT 500 MB ENTERS NORTHERN UTAH. ALSO THE MAIN SPEED SHEAR
IS EARLY THIS MORNING TO AID STORM STRUCTURE AND LONGEVITY ABOVE
THE MORE STABLE NORTHWEST FLOW BOUNDARY LAYER. SURFACE COLD FRONT IS
NOW NEAR MILFORD TO JUST SOUTH OF RICHFIELD AND ACROSS THE SOUTHERN
CASTLE COUNTRY. GUSTY NORTHWEST WINDS DEVELOPED OVER NORTHERN UTAH
IN THE WAKE OF THIS FRONT...AND CONTINUE OVER THE LAKE THIS HOUR.
ELEVATED UNSTABLE LAYER WITH GOOD DYNAMICS WILL CONTINUE TO INCREASE
CONVECTION OVER NORTHERN AND NORTHEAST UTAH THIS MORNING.
UPPER LOW CENTER WILL DRIFT OVER THE GREAT SALT LAKE BY THIS
AFTERNOON. THUS SURFACE BASED INSTABILITY WITH HEATING OF THE DAY
AND -15C ISOTHERM AT 500 MB WITHIN THE WEAK FLOW ALOFT WILL
REDEVELOP MOIST CONVECTION. 700 MB TEMPS RECOVER ONLY TO ABOUT 6C IN
THE NORTH TODAY. PROGGED SURFACE BASED CAPE THIS AFTERNOON SUPPORTS
STRONG STORMS WITH HAIL...FROM THE CASTLE COUNTRY AND UINTAH BASIN
INTO THE WASATCH FRONT. LEVEL OF FREE CONVECTION LOW FOR THIS TIME
OF THE YEAR SO LESS CONVERGENCE/LIFT AND HEATING NEEDED. LAKE AND
LAND TEMPS WILL BE SIMILAR TODAY. ISOLATED STRONG CELLS JUST ON THE
WEST SIDE OF THE UPPER LOW IN NORTHWEST FLOW FOR WESTERN UTAH. DRIER
AIR MASS REMAINS OVER SOUTHERN UTAH BUT COLD FRONT WILL CONTINUE
SOUTH AND MOVE THROUGH SOUTHEAST UTAH LATE TODAY. ISOLATED
CONVECTION FOR THE SOUTHWEST EXCEPT DIXIE LATER TODAY AND THIS
EVENING. UPPER LOW BEGINS TO EXIT TO THE EAST TONIGHT BUT WRAP
AROUND MOISTURE AND SOMEWHAT UNSTABLE CYCLONIC FLOW WILL KEEP
SCATTERED ACTIVITY INTO THE NIGHT HOURS FOR EASTERN AREAS. UPPER LOW
IS EAST OF UTAH ON SUNDAY WITH MARGINAL INSTABILITY AND SUFFICIENT
MOISTURE LINGERING OVER NORTHEAST UTAH FOR ISOLATED
CONVECTION...OTHERWISE AIR MASS MODIFIES AND IS MUCH MORE STABLE
OVER THE REGION IN NORTHERLY FLOW.
UPPER RIDGE OVER NEVADA ON MONDAY IS FORECAST TO BE PROGRESSIVE AND
SHIFT OVER UTAH BY TUESDAY. SOUTHWEST FLOW BEHIND THE RIDGE AXIS
WILL ALLOW MOISTURE TO RETURN ON TUESDAY FOR DEVELOPING DIURNAL
CONVECTION AND SUPPORT FROM A SHORT WAVE TROUGH LIFTING ACROSS
NORTHWEST UTAH. AIR MASS WARMS SIGNIFICANTLY NEXT WEEK WILL 15-16C
AT 700 MB OVER UTAH BY TUESDAY...MID 90S NORTHERN VALLEYS. 00Z GFS
AND ECMWF BRING A SIGNIFICANT SYSTEM IN WESTERLIES ACROSS THE
NORTHERN GREAT BASIN BY THURSDAY. THUS WARM AIR MASS ON WEDNESDAY
WITH SCATTERED CONVECTION WILL BE FOLLOWED BY A COLD FRONT THURSDAY.
HAVE TRENDED TEMPERATURES DOWN IN COORDINATION WITH OFFICES TO THE
NORTHWEST. COOLING COULD BE SIGNIFICANT WITH THIS PROGRESSIVE SHORT
WAVE TROUGH. AIR MASS WOULD THEN WARM AGAIN INTO LABOR DAY WEEKEND.
&&
.FIRE WEATHER...CONVECTION ACROSS NORTHERN UTAH TODAY BUT WETTING
RAINS WITH STRONGER CELLS. SURFACE COLD FRONT MOVING ACROSS SOUTHERN
UTAH WILL BRING BREEZY CONDITIONS NEAR AND AHEAD OF THIS BOUNDARY.
HUMIDITY SHOULD BE LOW ENOUGH TO WARRANT RED FLAG CONDITIONS IN THE
FAR SOUTH. BREEZY NORTHERLY WINDS OVER THE SOUTHERN HALF OF THE AREA
FOR SUNDAY BUT BELOW CRITICAL LEVELS.
&&
.AVIATION...AS UPPER LEVEL LOW CENTER MOVES INTO NORTHERN UTAH THIS
MORNING THROUGH THIS AFTERNOON ATMOSPHERE WILL BE UNSTABLE.
SHOWERS AND THUNDERSTORMS ARE LIKELY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS PRODUCING LARGE HAIL. SURFACE GRADIENT WILL SUPPORT A
NORTHWEST WIND BUT SHOWERS COULD TEMPORARILY DISRUPT THAT FLOW FOR
PERIODS OF ONE HALF HOUR.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING 2 PM UNTIL 8 PM MDT FOR FIRE WX ZONES 440 AND
441.
WY...NONE.
&&
TARDY
AVIATION...STRUTHWOLFHazardous weather outlook, Aug 25, 9:00 AM MDT, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 AM MDT FRI AUG 25 2006 UTZ001>012-015-WYZ021-261200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 900 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER TROUGH WILL APPROACH THE REGION TONIGHT AND PUSH A COLD FRONT ACROSS NORTHERN UTAH. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD THIS COLD FRONT. SOME OF THE STORMS MAY CONTAIN HAIL ...GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER TROUGH WILL SETTLE OVER NORTHERN UTAH ON SATURDAY AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ALONG WITH COOLER TEMPERATURES. DRIER WEATHER EXPECTED ON SUNDAY WHEN THE SYSTEM DEPARTS TO THE EAST. A SIGNIFICANT WARMING TREND WILL OCCUR EARLY NEXT WEEK WITH AN INCREASE OF DAILY THUNDERSTORMS BEGINNING TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013-014-016>021-261200- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 900 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT...MAINLY CENTRAL AND EASTERN UTAH. BREEZY CONDITIONS AND LOWER HUMIDITY WILL RESULT IN RED FLAG CONDITIONS FOR FAR SOUTHWEST UTAH TODAY. REFER TO FIRE WEATHER FORECASTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER TROUGH WILL SETTLE OVER NORTHERN UTAH ON SATURDAY. A COLD FRONT WILL CONTINUE THROUGH SOUTHEAST UTAH DURING SATURDAY AFTERNOON WITH BREEZY CONDITIONS AHEAD OF THIS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY...ESPECIALLY SOUTHEASTERN UTAH. DRIER WEATHER IS EXPECTED ON SUNDAY WITH THE ONLY SHOWERS LINGERING IN FAR EASTERN AREAS. A WARMING TREND WILL START MONDAY AND RETURNING MOISTURE WILL INCREASE DAILY THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:24 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 66 min |
| Aug 26, 1:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 29 min |
| Aug 26, 1:57 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 3 hr |
| Aug 26, 2:14 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 32 min |
| Aug 26, 2:53 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 3 hr |
| Aug 26, 3:06 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 48 min |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.